MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the lens was returned stuck in the cartridge and in the lens case.There was clear surgical residue on the cartridge.Visual inspection found no visible damage to the device.Lens work order search: no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that as the surgeon was loading a 13.2mm tmicl13.2 implantable collamer lens, -12.0/+4.0/070 (sphere/cylinder/axis) it tore.This occurred on (b)(6) 2019 and there was no patient contact with this lens.A back up lens was then used.The surgeon does not know the cause of the event.
 
Additional Manufacturer Narrative
Corrected to (b)(6) 2019 in initial mdr.Corrected to (b)(6) 2019 in initial mdr.Corrected to device evaluation: the lens was returned stuck in the cartridge.Visual inspection of the lens found the lens returned in the cartridge.The cartridge was returned in the lens case with clear surgical residue.Visual inspection of the cartridge found no visible damage and residue on the cartridge.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8692893
Report Number2023826-2019-01062
Device Sequence Number19326654
Product Code QCB
UDI-Device Identifier00841542109352
UDI-Public00841542109352
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL/LOT#-UNK; INJECTOR MODEL/LOT#-UNK; CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL/LOT#-UNK; INJECTOR MODEL/LOT#-UNK
Patient Age33 YR